[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: Insulin stinging...

On  7 Jan 99 at 11:00, email @ redacted wrote:

> My daughter says that a 5 unit bolus "stings" so if she is high and needs to
> do five she breaks it down into increments of 2 and 3 unilt boluses.

The stinging sensation is a normal reaction to a relatively large bubble of liquid being introduced 
into a space where there usually isn't anything like that.  The volume can displace small blood 
vessels and nerves and the body is reacting to the shifting positions.  The speed of injection is a 
factor here - slower injection results in less sting.  If your daughter is using a MiniMed then it 
might be worth trying a square wave to spread the injection out over time.  The Disetronic runs a 
bolus in faster due to their method of variable pressure/volume.  I don't think the time is 
variable on the D pumps...  so there you'd be forced to do what she's already doing.

Randall P. Winchester
* The views expressed here are mine and do not necessarily *
* reflect the official position of anyone in particular.            *
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
Insulin-Pumpers website http://www.insulin-pumpers.org/